Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ


Posted by Noa on December 9, 1999, at 11:18:23

In reply to Re: LITHIUM QUESTION, posted by S. Suggs on December 9, 1999, at 7:43:35

I am supposed to have blood levels checked after five days on current dose, which is 300 mg in the am and 600 mg at bedtime. I started with 300 in the am and then another 300 later in the day, that was for the first 4 days. I have been on the 300/600 for three days now. I was thinking of getting the levels tomorrow, since day 5 is a Saturday. I don't want to wait till Monday because I have a pdoc appt. next Thursday and I would like to have the results back in time for that appt.
I don't know if I get enought salt. I would assume I do since I don't consciously limit my sodium intake. I don't tend to add salt to food, but I do eat some prepared foods, like instant soups and soy burger type products, which have a ton of sodium.
I think part of the problem is the combined urinary effects of both the lithium carbonate and the effexor xr. The effexor seems to lower the threshold at which the signal/urge to go appears. So, instead of waiting until it is pretty full to signal me with the urge feeling, it sends the signal for just a small amount. Also, the urge is INTENSE, and the ability to postpone the flow of urine is weakened, so often I feel as though I am going to have an accident. In fact, sometimes I believe there is some leakage, because control is so hard when I am moving, say from sitting in the car to standing, etc. Yet another problem from the effexor is that once I sit down to urinate, there is a disconnect, and the signal to let the urine flow doesn't seem to work. I have to focus really hard to make it happen. And often a trip to the bathroom takes a while. Then, I'll get up, wash up and leave the bathroom, only to have to turn around and pee again, only for a small amount.

So, you can see that because of the problems from the effexor, which I tolerated before, the whopping increase in volume from the lithium is complicated. I feel like I spend more time going to the bathroom than doing anything else. This is actually one of the reasons I was reluctant to go on lithium once I realized I needed a mood stablizer. I anticipated this problem. The only think I still wonder is, is it possible that this effect will calm down after a while? I know there have been negative effects from other meds I am on that went away after a few weeks.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Noa thread:16441